Could this be something other than Tourette's?
Around January 2009 I noticed that I had begun "twitching" once in a while. It began with a shoulder tic that would happen maybe once a week or so (something I could hide from others) and has progressed to full-body spasms that can last from 20 minutes to almost 2 hours at a time. I went to the Neurologist and had an MRI, EEG and blood work done and was told that I have Tourette's...this is unusual because I am 27 years old. I never had tics as a child. During my teenage years I did occasionally have the sensation that now occurs with my tics (if you have a tic syndrome I'm sure you know what I'm talking about) but I never had a movement problem. I am taking Clonidine, which is supposed to suppress my OCD and tics, but it does not work. I've been taking it for about 2 months now and it seemed to be working the first 2-3 weeks but after that my tics just got worse. I can't hide it from others now and the other night while driving I was hit with an especially bad episode and had to pull over so my husband could drive while I thrashed around in the passenger seat. I have constant headaches from my head snapping back and my back is sore from jerking so much.
I guess my question would be: Since my tics have progressed and I did not have this problem until now, could this be something other than Tourette's? Should I be looking for a second opinion?
I anyone has any information that could help me please respond.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.